Plasmapheresis in asparaginase-induced hypertriglyceridemia

Elizabeth M. Kfoury-Baz, Rabih A. Nassar, Rita F. Tanios, Zaher K. Otrock, Amira M. Youssef, Costantine Albany, Ali Bazarbachi, Ziad M. Salem

Research output: Contribution to journalArticle

22 Scopus citations

Abstract

BACKGROUND: Asparaginase is an essential component of the chemotherapy regimens during the induction and intensification phases for acute lymphoblastic leukemia and lymphoblastic lymphoma. The administration of asparaginase can cause elevation of the triglyceride levels. CASE REPORT: This study reports the case of an adult patient presenting with acute pancreatitis secondary to severe hypertriglyceridemia after asparaginase treatment during the consolidation phase of lymphoblastic lymphoma. This condition was successfully treated with plasmapheresis. CONCLUSIONS: Our case demonstrates that plasmapheresis in severe cases of hypertriglyceridemia offers a safe and efficient treatment option for symptomatic patients.

Original languageEnglish (US)
Pages (from-to)1227-1230
Number of pages4
JournalTransfusion
Volume48
Issue number6
DOIs
StatePublished - Jun 1 2008

    Fingerprint

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology
  • Hematology

Cite this

Kfoury-Baz, E. M., Nassar, R. A., Tanios, R. F., Otrock, Z. K., Youssef, A. M., Albany, C., Bazarbachi, A., & Salem, Z. M. (2008). Plasmapheresis in asparaginase-induced hypertriglyceridemia. Transfusion, 48(6), 1227-1230. https://doi.org/10.1111/j.1537-2995.2008.01663.x